Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the conjectures of J. Thompson and O. Ore


Authors: Erich W. Ellers and Nikolai Gordeev
Journal: Trans. Amer. Math. Soc. 350 (1998), 3657-3671
MSC (1991): Primary 20G15
MathSciNet review: 1422600
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $G$ is a finite simple group of Lie type over a field containing more than $8$ elements (for twisted groups $^{l} X_{n} (q^{l})$ we require $q > 8$, except for $^{2} B_{2} (q^{2})$, $^{2} G_{2} (q^{2})$, and $^{2} F_{4} (q^{2})$, where we assume $q^{2} > 8$), then $G$ is the square of some conjugacy class and consequently every element in $G$ is a commutator.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20G15

Retrieve articles in all journals with MSC (1991): 20G15


Additional Information

Erich W. Ellers
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3
Email: ellers@math.utoronto.ca

Nikolai Gordeev
Affiliation: Department of Mathematics, Russian State Pedagogical University, Moijka 48, St. Petersburg, Russia 191-186
Email: algebra@ivt.rgpu.spb.ru

DOI: http://dx.doi.org/10.1090/S0002-9947-98-01953-9
PII: S 0002-9947(98)01953-9
Received by editor(s): April 5, 1996
Received by editor(s) in revised form: October 10, 1996
Additional Notes: Research supported in part by NATO collaborative research grant CRG 950689
Article copyright: © Copyright 1998 American Mathematical Society